MAUDE Adverse Event Report: US ENDOSCOPY; GI4000 ELECTROSURGICAL UNIT

US ENDOSCOPY; GI4000 ELECTROSURGICAL UNIT
Model Number GI4000
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During follow up with user facility personnel regarding the reported event, they stated that a different electrocautery unit was utilized subsequently causing a short procedure delay.The procedure was completed successfully, and no injuries were reported.Steris offered in-service training on the proper use and operation for the gi4000 esu and arc smart probe and is awaiting a response.The gi4000 electrosurgical unit (esu) was returned to the repair facility (cintron) for evaluation.Investigation of this event is currently in progress.A follow-up report will be submitted when additional information becomes available.Udi related data clarification - the device subject of the event was manufactured in 2012 prior to udi compliance; therefore, udi is not applicable and was not included in the mdr.
 
Event or Problem Description
The user facility reported via medwatch mw5162107 that when the electrosurgical unit was on the argon plasma coagulation (apc) setting, a spark was observed from the arc smart probe tip when the apc was engaged.No report of injury.
 
Additional Manufacturer Narrative
Contrary to the information submitted in mdr # the gi4000 electrosurgical unit (esu) was not returned to the repair facility for evaluation.The user facility requested to have a steris service technician inspect and evaluate the gi4000 esu subject of the reported event onsite.During the technician's evaluation, he found that the screen was dark and flicking as well as multiple components and controllers that required replacement.The technician stated that the label was missing from the top cover and missing zip ties, a clamp on the argon hose to the manifold required replacement and a missing gasket o-ring on the retaining cylinder cap was damaged and required replacement.The technician performed repairs to the gi4000 esu unit, tested the function and operation of the device, and returned it to service.The gi4000 esu was manufactured in 2012 and was approximately 14 years old at the time of the reported event.The gi4000 esu is not under a steris service contract for maintenance activities; the user facility is responsible for all maintenance activities.Steris performed in-service training with user facility personnel on the proper use and operation for the gi4000 esu and arc smart probe.No additional issues have been reported.Udi related data clarification - the device subject of the event was manufactured prior to udi compliance, therefore, udi is not applicable and was not included in the mdr.

Brand Name
NA
Common Device Name
GI4000 ELECTROSURGICAL UNIT
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor OH
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4404130648
MDR Report Key20644515
Report Number1528319-2024-00099
Device Sequence Number20700692
Product Code GEI
UDI-Device Identifier00724995180256
UDI-Public00724995180256
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGI4000
Device Catalogue NumberG1110001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown